Hail, De Soto
- When
- April 7, 1:00 PM CST
- Where
- De Soto County, 0.84 mi NNE of Logansport
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.982, -93.996
Quarter size hail fell near Logansport.
An upper level low pressure system shifted southeast across Southern Kansas during the morning and afternoon hours of April 7th, which drove a cold front southeast into Southeast Oklahoma, Southwest Arkansas, and Northeast Texas during the morning. A strong low level jet ahead of this upper low and associated cold front ushered ample Gulf moisture northward into East Texas and North Louisiana,…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level low pressure system shifted southeast across Southern Kansas during the morning and afternoon hours of April 7th, which drove a cold front southeast into Southeast Oklahoma, Southwest Arkansas, and Northeast Texas during the morning. A strong low level jet ahead of this upper low and associated cold front ushered ample Gulf moisture northward into East Texas and North Louisiana, with large scale forcing, shear, and instability increasing during the afternoon along and just ahead of the front contributing to the development of a line of severe thunderstorms across portions of North Louisiana. These storms produced multiple reports of large hail, damaging winds, and even a couple of isolated tornadoes across North Louisiana before exiting the area during the early evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 7, 11:51 AM CST, 1 hour 9 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1251 PM CDT Wed Apr 7 2021 .UPDATE.../This Afternoon/ Quick update to issue Tornado Watch 75. KSHV 18Z sounding shows this morning's cap has all but been flattened, indicating the anticipated increase in instability as the cold front approaches. As such, severe storms becoming more likely to develop as we move into the aftn/evening hours. /12/ && .PREV DISCUSSION... /issued 1212 PM CDT Wed Apr 7 2021/ AVIATION... Widespread MVFR conditions continue across the TAF sites at this time. A cold front, that is knocking on our CWA border, will bring a line of showers and thunderstorms to the area by this afternoon. Have mention of VCTS at all terminals with TEMPO thunderstorms at all sites. Some of the storms could be strong to severe within the line, with high winds, hail, and even tornadoes possible. There will also be a drop to IFR/LIFR as the thunderstorms pass through the TAF sites. Winds will diminish in wake of the front and thunderstorms, along with clearing skies. This will result in VFR conditions overnight, prevailing through the end of the TAF period. /20/ PREV DISCUSSION... /issued 1147 AM CDT Wed Apr 7 2021/ UPDATE... A line of showers have developed along a pre-frontal trough moving across the region this morning. However, this is only the start of a very busy short-term period. The Storm Prediction Center has expanded an Enhanced Risk to include all of North Louisiana and our adjacent South Arkansas counties along and south of the Interstate 30 corridor. At 1030 AM, a closed upper trough was located across Western Kansas, with a cold front trailing along the I-35 corridor of Oklahoma and Texas. As this trough and associated cold front continues to move eastward today, a line of showers and thunderstorms will initially develop across East Texas and adjacent SE Oklahoma early this afternoon, and eventually move across the remainder of the region. The 12z sounding this morning had a strong cap in place, but large scale forcing with the frontal boundary should be enough for convection to develop. Ahead of the front, the synoptic situation is setting up very favorable for all modes of strong to severe storms. Good instability should be in place, as MLCape will climb to near 1500 J/kg along with dewpoints in the mid 60s areawide. Lapse rates are also favorable, with mid and low-level rates approaching 7 C/km along with effective bulk shear near 50 kts. A QLCS event will likely evolve with this set-up, resulting in possible severe wind gusts in bowing features along the squall line. And with sfc-1km shear forecasted to be greater than 20 kts along with Effective SRH values around 200 m2/s2, a tornado or two will be very possible. Hail is also in play, with wet bulb zero heights between 8-10 kft. Other than a few minor adjustments to POPs to account for current trends, the remainder of the forecast remains on track. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 53 81 60 / 90 10 10 20 MLU 78 56 81 60 / 60 70 0 20 DEQ 74 47 78 52 / 60 0 0 20 TXK 74 52 78 58 / 80 0 0 20 ELD 74 50 79 52 / 80 20 0 20 TYR 76 52 81 62 / 60 0 10 20 GGG 74 50 80 59 / 80 0 10 20 LFK 75 54 83 63 / 80 20 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/20
Hazardous Weather Outlook National Weather Service Shreveport LA 324 AM CDT Wed Apr 7 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 324 AM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Strong to severe thunderstorms will become likely later today through this evening across at least the eastern half of the Four State Region which would include all of Southern Arkansas and all of Northern Louisiana. A more conditional threat exists across Southeast Oklahoma and Northeast Texas. Conditions will be conducive for damaging wind gusts, large hail and isolated tornadoes this afternoon through this evening where severe thunderstorms develop. The severe weather threat should end across Northeast Louisiana after midnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... After a relatively quiet day on Thursday, more severe thunderstorms are back in the forecast for Friday Afternoon through Friday Evening once again. Look for the possibility of very large hail, damaging thunderstorm wind gusts and isolated tornadoes once again during this time frame along and ahead of a cold front that should move through the region late Friday Night into early Saturday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed this afternoon into this evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
Special Weather Statement
National Weather Service Shreveport LA
132 PM CDT Wed Apr 7 2021
TXZ110-111-124>126-136-071915-
Upshur TX-Smith TX-Camp TX-Marion TX-Wood TX-Morris TX-
132 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...NORTHWESTERN
MARION...SOUTHEASTERN WOOD...UPSHUR...SOUTHERN MORRIS AND CAMP
COUNTIES UNTIL 215 PM CDT...
At 132 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newsome to near Rosewood to near Hoard.
Movement was east at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gladewater, Gilmer, Pittsburg, Leesburg, Daingerfield, Lone Star, Big
Sandy, Hawkins, Ore City, Rosewood, Jenkins, Newsome, West Mountain,
Cedar Springs, Midway, Holly Springs, Lafayette, Center Point, Bettie
and Grice.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Texas.
LAT...LON 3273 9522 3297 9513 3302 9488 3301 9486
3300 9485 3298 9482 3303 9482 3306 9465
3289 9465 3278 9468 3279 9470 3276 9470
3256 9498 3253 9541
TIME...MOT...LOC 1832Z 258DEG 29KT 3292 9511 3274 9517 3260 9531
44Special Weather Statement National Weather Service Shreveport LA 150 PM CDT Wed Apr 7 2021 LAZ001-010-TXZ151-153-071930- De Soto LA-Caddo LA-Panola TX-Shelby TX- 150 PM CDT Wed Apr 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DE SOTO AND SOUTHWESTERN CADDO PARISHES...SOUTHEASTERN PANOLA AND NORTHEASTERN SHELBY COUNTIES UNTIL 230 PM CDT... At 150 PM CDT, Doppler radar was tracking a strong thunderstorm over Joaquin, or 14 miles northeast of Center, moving northeast at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mansfield, Stonewall, Logansport, Joaquin, South Mansfield, Keachi, Grand Cane, Longstreet, Stanley, Gloster, Keat Chie, Carmel, Frierson, Kingston, Kickapoo, Keithville and Reeds Store. A Tornado Watch remains in effect until 800 PM CDT for northwestern Louisiana...and eastern and northeastern Texas. LAT...LON 3182 9403 3202 9424 3239 9385 3210 9354 TIME...MOT...LOC 1850Z 229DEG 39KT 3198 9406 44
The Shreveport radar (KSHV), 54 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
5 thunderstorm wind, 4 tornado, 1 hail. Local standard time, as filed.
Quarter size hail fell near Logansport.
A tree was blown down on Norris Ferry Road.
A brief EF-1 tornado with estimated maximum winds around 100 mph touched down along Fairview Point Road, snapping a few trees. The tornado continued eastward, lifting a section of roofing material on a mobile home and snapping large tree limbs near the Pine Cove Marina before lifting near Lake Bistineau.
An EF-1 tornado with estimated maximum winds near 105 mph touched down along Highway 1 near the Westdale community, snapping and uprooting numerous trees along Henry's BBQ Street as it moved eastward. The tornado crossed the Red River before taking a more northeastward track, snapping and uprooting numerous trees along Highway 515, Highway 71, Springhill Church Road, and Stephens Road. A roof of a building was also damaged on Springhill Church Road near Springhill Baptist Church. Upon crossing Stephens Road, the tornado entered Southern Bienville Parish.
A large oak tree was blown down.
Multiple trees were blown down on Tucker Store Road in the Rum Center community near Spearsville.
A downburst from a collapsing severe thunderstorm uprooted hundreds of trees along a 5 mile wide path through the Rum Center community. Peak winds were estimated to range between 75 to 85 mph, at the start of the downburst near and south of the intersection of Tucker Store Road and Pilgrims Rest Church Road. Here, many trees were uprooted and a few of these trees damaged homes and outbuildings. Isolated to scattered downed trees were noted farther east with damage intensifying back to the 75-80 mph range along Van Bennet and Ervin Roads just south of Tucker Store Road, although here, the damage was limited mostly to uprooted trees with one home having partial loss of its tin roof covering. The downburst damage signal quickly faded east of these areas. The total path length of the downburst was approximately 5 miles, with a path width of 2000 yards.
This is a continuation of the Red River Parish tornado. This EF-1 tornado maintained its 105 mph intensity as it tracked through Southern Bienville Parish, crossing Boyette and Salters Roads. Numerous trees were snapped and uprooted as it continued to move northeast, before lifting just west of Highway 371 several miles south of Ringgold.
A weak EF-0 tornado with estimated maximum winds near 85 mph touched down near the intersection of Abe Benton Road and Sibley Road northwest of Calhoun. The narrow tornado tracked east northeast for a few miles, inflicting pockets of minor tree damage across Highway 151, Francis Road, Leon Linder Road, and around Highway 837 in the community of Eureka before lifting. Fortunately, there was little to no observed structural damage, although some pieces of tin roofing were found but from an unknown source.
Thunderstorm winds blew a small portion of a tin roof off of a chicken house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2021Every state in 2021This day in weather historyThe tornado archive for Louisiana, 2021Warnings in Louisiana, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 946582, 946583, 946588, 946589, 946586, 946584, 946585, 946590, 946591, 946587.